Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 87, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Jun 20, 2006, 2:59 AM CDT for Holmes County, Jackson County, Florida. It took effect at Jun 20, 2006, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2006, 2:59 AM CDT (07:59 UTC)
- In effect from
- Jun 20, 2006, 1:00 PM CDT
- Expired
- Jun 20, 2006, 6:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
Counties Holmes County, FL, Jackson County, FL
The radar
The Eglin Afb radar (KEVX), 49 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1074 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1348 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 200759 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 359 AM EDT TUE JUN 20 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM CDT THIS AFTERNOON FOR HOLMES AND JACKSON COUNTIES IN THE FLORIDA PANHANDLE DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY... .DISCUSSION...HIGH PRESSURE AT THE SURFACE AND ALOFT WILL BUILD OVER THE SOUTHEAST STATES FOR THE REMAINDER OF THE WEEK...WITH ABOVE NORMAL TEMPERATURES AND BELOW NORMAL RAINFALL EXPECTED. MINIMUM RELATIVE HUMIDITIES ARE EXPECTED TO EXCEED CRITICAL DURATIONS THIS AFTERNOON FOR A SMALL PORTION OF THE INLAND FLORIDA PANHANDLE. FLZ009-011-202300- /O.NEW.KTAE.FW.W.0087.060620T1800Z-060620T2300Z/ HOLMES-JACKSON- 259 AM CDT TUE JUN 20 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM CDT THIS AFTERNOON DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ BARRY
2 follow-up statements
000 WWUS82 KTAE 201840 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 240 PM EDT TUE JUN 20 2006 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON FOR HOLMES AND JACKSON COUNTIES IN FLORIDA DUE TO LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT WEDNESDAY FOR INLAND PORTIONS OF THE FLORIDA BIG BEND AND PANHANDLE DUE TO LOW RELATIVE HUMIDITY... .DISCUSSION...HIGH PRESSURE AT THE SURFACE AND ALOFT WILL BUILD OVER THE SOUTHEAST STATES FOR THE REMAINDER OF THE WEEK...WITH ABOVE NORMAL TEMPERATURES AND BELOW NORMAL RAINFALL EXPECTED. THIS WILL RESULT IN LOW RELATIVE HUMIDITY TUESDAY AND WEDNESDAY AFTERNOONS. FLZ009-011-202300- /O.NEW.KTAE.FW.W.0088.060621T1800Z-060622T0000Z/ /O.CON.KTAE.FW.W.0087.000000T0000Z-060620T2300Z/ HOLMES-JACKSON- 140 PM CDT TUE JUN 20 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON FOR HOLMES AND JACKSON COUNTIES IN FLORIDA DUE TO LOW RELATIVE HUMIDITIES... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT WEDNESDAY FOR INLAND PORTIONS OF THE FLORIDA BIG BEND AND PANHANDLE DUE TO LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM CDT WEDNESDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FLZ007-016>019-211230- /O.NEW.KTAE.FW.W.0088.060621T1800Z-060622T0000Z/ INLAND WALTON-GADSDEN-LEON-JEFFERSON-MADISON- 140 PM CDT TUE JUN 20 2006 /240 PM EDT TUE JUN 20 2006/ ...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 8 PM EDT /7 PM CDT/ WEDNESDAY FOR INLAND PORTIONS OF THE FLORIDA BIG BEND AND PANHANDLE DUE TO LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 8 PM EDT /7 PM CDT/ WEDNESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. $$ MANNING/FOURNIER
000 WWUS82 KTAE 202306 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 706 PM EDT TUE JUN 20 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT WEDNESDAY FOR INLAND PORTIONS OF THE FLORIDA BIG BEND AND PANHANDLE DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...HIGH PRESSURE AT THE SURFACE AND ALOFT WILL BUILD OVER THE SOUTHEAST STATES FOR THE REMAINDER OF THE WEEK...WITH ABOVE NORMAL TEMPERATURES AND BELOW NORMAL RAINFALL EXPECTED. THIS WILL RESULT IN LOW RELATIVE HUMIDITY WEDNESDAY AFTERNOON. FLZ009-011-211200- /O.EXP.KTAE.FW.W.0087.000000T0000Z-060620T2300Z/ /O.CON.KTAE.FW.W.0088.060621T1800Z-060622T0000Z/ HOLMES-JACKSON- 606 PM CDT TUE JUN 20 2006 ...RED FLAG WARNING HAS EXPIRED FOR TODAY... ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT WEDNESDAY... THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR TODAY. A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT WEDNESDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FLZ007-016>019-211200- /O.CON.KTAE.FW.W.0088.060621T1800Z-060622T0000Z/ INLAND WALTON-GADSDEN-LEON-JEFFERSON-MADISON- 606 PM CDT TUE JUN 20 2006 /706 PM EDT TUE JUN 20 2006/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 8 PM EDT /7 PM CDT/ WEDNESDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 8 PM EDT /7 PM CDT/ WEDNESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 38-GODSEY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jun 20, 12:55 AM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 20, 12:55 AM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 155 AM EDT TUE JUN 20 2006 .SYNOPSIS...A BKN LAYER OF THIN CIRRUS COVERS MUCH OF THE REGION EARLY THIS MORNING...WITH TEMPS FALLING SLOWLY THROUGH THE 70S UNDER NEAR CALM WINDS. OVER THE COASTAL WATERS...WINDS ARE GENERALLY OUT OF THE E-SE. && .SHORT TERM...LITTLE CHANGE FROM PREVIOUS FCST...AS A VERY WEAK BOUNDARY TO THE NW WILL MOVE THROUGH THE REGION TODAY...BUT DEEP LAYER MOISTURE AND SUPPORT WILL BE QUITE LIMITED FOR ANY CONVECTION. FURTHERMORE...THE SEA BREEZE IS NOT EXPECTED TO BECOME SIGNIFICANTLY CONVECTIVELY ACTIVE THIS AFTERNOON DUE TO THE LIMITED THERMO AND TRANSITION FROM TYPE 1 (LIGHT AND VARIABLE TO LIGHT SE) TO TYPE 8 (LIGHT N-NW) FLOW REGIMES DURING THE DAY. EVEN DRIER AIR IS EXPECTED ON WEDNESDAY...AND WITH INCREASING 500 MB HEIGHTS DUE TO A BUILDING UPPER LEVEL RIDGE...HIGH TEMPS COULD APPROACH 100 DEGREES OVER PORTIONS OF THE INTERIOR. && .LONG TERM...THE BUILDING UPPER RIDGE IS NOW EXPECTED TO HOLD ON THROUGH THE END OF THE WEEK...KEEPING THE HOT AND FAIRLY DRY CONDITIONS OVER THE AREA ALONG WITH BELOW CLIMO POPS. MOISTURE SHOULD BEGIN TO INCREASE OVER THE WEEKEND AS THE RIDGE WEAKENS... BUT IT MAY BE A SOMEWHAT SLOW PROCESS TO RETURN TO CLIMO POPS. && .MARINE...MORE OF THE SAME WITH LIGHT WINDS AND SEAS THROUGH THE PERIOD. && .AVIATION...SMOKE IS CURRENTLY REDUCING VSBY TO MVFR CONDITIONS AT TLH AND MAY BE REDUCED TO IFR AT TIMES UNTIL SHORTLY AFTER SUNRISE. THE VLD TAF SITE MAY EXPERIENCE MVFR CIGS AND VSBY FOR A COUPLE OF HOURS BEFORE DAYBREAK. OTHERWISE...VFR CONDITIONS SHOULD PREVAIL FOR THE REMAINDER OF THE TAF PERIOD AT ALL SITES. THERE IS A CHANCE OF TSTMS ALONG TWEB ROUTE 112 THIS AFTERNOON FROM SOUTH OF VLD TO JAX AND ALONG TWEB ROUTE 117 BETWEEN CTY AND TPA. && .FIRE WEATHER...ALTHOUGH DEWPOINTS ARE EXPECTED TO BE GENERALLY IN THE 65 TO 70 DEGREE RANGE DURING THE NEXT COUPLE OF DAYS...AFTERNOON RELATIVE HUMIDITIES COULD DROP BELOW 35 PERCENT FOR 1 TO 3 HOURS ACROSS PORTIONS OF THE FL BIG BEND AND PANHANDLE AS HIGH TEMPS REACH THE MID TO UPPER 90S. WILL THEREFORE KEEP A CLOSE EYE ON THE SITUATION. UPDATE...WILL NEED TO ISSUE A RED FLAG WARNING FOR HOLMES AND JACKSON COUNTIES FOR TODAY. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 95 68 98 70 / 10 10 10 10 PANAMA CITY 92 74 93 75 / 10 05 10 10 DOTHAN 98 74 98 75 / 10 10 10 10 ALBANY 98 74 98 72 / 10 10 10 10 VALDOSTA 95 71 96 69 / 20 10 20 10 CROSS CITY 95 69 97 70 / 20 10 20 10 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...RED FLAG WARNING THIS AFTN. HOLMES AND JACKSON COUNTIES. && AVIATION/FIRE WX...BARRY PUBLIC/MARINE...GOULD
Hazardous weather outlook, Jun 19, 3:57 AM CDT, 23 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 457 AM EDT MON JUN 19 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-201000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 357 AM CDT MON JUN 19 2006 /457 AM EDT MON JUN 19 2006/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...BUT ISOLATED SHOWERS AND THUNDERSTORMS MAY DEVELOP ACROSS THE REGION THIS AFTERNOON...MAINLY IN RESPONSE TO THE SEA BREEZE. ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A WEAK SURFACE COLD FRONT WILL MOVE THROUGH THE REGION ON TUESDAY...BEFORE A BUILDING UPPER LEVEL RIDGE OVER THE SOUTHEAST U.S. GIVES US ANOTHER HOT AND DRY STRETCH FOR MID TO LATE WEEK. INCREASING MOISTURE AND A MORE ACTIVE SEA BREEZE ARE EXPECTED TO RETURN BY NEXT WEEKEND...ALLOWING FOR BETTER CHANCES OF AFTERNOON SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. 17-GOULD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 1:40 PM CDT | Red Flag Warning | TAE | Bay, Calhoun, Gadsden, Holmes, Jackson, Jefferson and 7 more | 29 hr |
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.